MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
A chemosafelock bag spike reportedly leaked at the bag spike when the user attempted to administer drug solution after connecting the device to a chemosafelock infusion set and infusion bag of 5% glucose injection (otsuka).When the clinician checked the liquid flow under gravity after opening the clamp, leakage was confirmed at the connection between the spike and the body.Upon closely checking this connection, a crack was found at the root of the spike.No anomalies such as bending or damage were found on the spike tip that could have contributed to penetration force.No stress marks or dents were observed on the body either.The event was not detected prior to patient use.There was no serious injury/death, no blood loss, no delay in critical therapy, no adverse operator consequences, no unprotected chemo exposure and no medical/surgical intervention were required.The device was changed with no further problems encountered.There was no reported harm to the involved patient.
 
Additional Manufacturer Narrative
The device is available for return; however, it has not yet been received.The customer also provided photos of the device in question.A review of the photos is pending.Additional contact: (b)(6).
 
Additional Manufacturer Narrative
A series of photos were shared by customer, where the spike a small gap in between the spike and chemolock and a drop of water coming out from the same section is observed.One used chemosafelock bag spike and one used chemolock injector were returned for evaluation on 2/11/2026.As received, the chemoport was observed to be tilted and not fully inserted, and a crack at the base was observed.The sample was able to be easily separated, and insufficient solvent coverage was noted in both parts.Complaint of leaks can be confirmed.During the evaluation both components were easily to be separated, the probable cause was due to insufficient solvent coverage applied in manufacturing.Additionally, during investigations a crack on the spike was found, this might happen due to unintentional use condition.Lot history review of the possible lot numbers were reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key24268277
Report Number9617594-2026-00078
Device Sequence Number18647367
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public(01)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5% GLUCOSE INJECTION, MFR OTSUKA.; UNSPEC. CHEMOSAFELOCK INFUSION SET, MFR ICU MED.
Patient SexUnknown